Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Given nutramigen. Child developed cradle cap, skin rashes, fever and vomiting. On similac sensitive and hydrocortisone cream 1. Rashes spreading

My 3 month old baby girl develop cradle cap and a skin rash at 5 weeks. When she was born she was on Enfamil Premium but that caused her a lot of gas, then we switched to Nutrimagen at 3 weeks. The rash started while on this soy based formula. While on Nutrimagen my baby girl vomited excessively and still had the gas. So the dr. Switched to Similac Sensitive where now the spit up is better and the gas is better, but not the rash. We are using hydrocortisone cream 1 but it seems as though is is not working. Rash is on her face and has spread to her neck , back,stomach, arms, thighs and diaper area. Just recently she has had a low grade fever in last 24 hours of 100.1
Asked On : Mon, 4 Jun 2012
Answers:  1 Views:  202
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thank you for your query.

The rash that you describe suggests to be seborrhoeic dermatitis. Kindly shampoo your daughter's head, do not use any oil or cream on the scalp and remove the accumulated dead skin on the scalp (cradle cap). This shall take a few days and you should start noticing an improvement of the rash over her face and back. You may continue with the steroid cream for a few more days but start reducing its quantity.

Please do not change milk very frequently. Change it only if indicated.

Regarding fever I suggest that it is better to wait and watch for the next 24 hours. In case it persists then consult the doctor. You may give her acetaminophen/paracetamol to reduce the temperature.

I hope I have answered your query to your satisfaction.

Wishing your daughter an early recovery.


Rajiv K Khandelwal
Answered: Thu, 13 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor